Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Patch to delay ovulation

3 June, 2018

Question:

I am under the care of a reproductive specialist who just prescribed the estrogen patch to delay ovulation. This is because I ovulate during the end of the clean days. I was wondering if there were any halachic complications regarding spotting, which I have read online is a common side effect. Are there any precautions to take?


Answer:

Spotting can sometimes make a woman niddah. By taking halachic precautions, however, its impact can be limited.

For more information on spotting and recommended precautions, please see our articles "Stains" and "Toilet Paper." Then please get back to us with any further questions. If spotting becomes a problem during the shivah neki'im, a specific halachic question should be asked about reducing the number of bedikot. If you need to bring stains or bedikot for evaluation, please be sure to mention that you are trying to conceive and taking estrogen to delay ovulation.

The patch and any residual adhesive would need to be removed for mikveh immersion.

Your physician may find it helpful to look at our free Jewish Women's Health app for healthcare practitioners.

We wish you success with your treatments.


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.